Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
189 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    What causes mouth ulcers?

hi, i'm a 46 year old woman with stage 4 kidney deasease. Lately i start developing very painful mouth cankers. Could they be because of the kidney deasease or there's some other problem? the doctors i'm seeing do not know what the problem could be...

thank you
Fri, 19 Feb 2016
Report Abuse
Dentist 's  Response
Hi..
Welcome to HEALTHCARE MAGIC..

I have gone through your query and can understand your concerns..

As per your complain mouth ulcers commonly occurs due to causes like nutritional deficiencies of iron and vitamin B12, stress, acid reflux, hormonal imbalances, side effects of medicines etc..
As you have stage 4 kidney disease, there seems to be reduced immunity and resistence and it can be a cause for mouth ulcers..
I would suggest you to gargle with numbing mouthwash to relieve pain..
You can suck ice and gargle with cold water..
Do warm saline gargles..
Gargle with antiseptic mouthwash..
You should consult your treating Nephrologist and only after his consent you can take Vitamin B complex supplements..
You should avoid spicy foods and take a soft and bland diet.
You should maintain a good oral hygiene..

Hope this information helps..

Thanks and regards.
Dr.Honey Nandwani Arora..
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hey I ve been getting mouth ulcers for a while to the point where I have to take off from work. They usually last about three weeks and then go...